Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Lubbock, TX

April 21, 2001Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 21, 2001, 7:31 PM CDT for Hall County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2001, 7:31 PM CDT (00:31 UTC)
Expired
Apr 21, 2001, 7:45 PM CDT
In force
14 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Hall County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 5:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 220032
SVRLBB
TXC191-220045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
731 PM CDT SAT APR 21 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWEST HALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 745 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR
  LARGER 5 MILES SOUTH OF BRICE...OR ABOUT 21 MILES NORTH OF
  QUITAQUE...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BRICE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...L,ON 3474 10095 3453 10095 3475 10067 3475 10082

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:53 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 21, 2:53 PM CDT, 4 hours 38 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
253 PM CDT SAT APR 21 2001

DRYLINE SITTING ON TOP OF CITY OF LUBBOCK AND EXTENDS FROM EAST OF
CDS TO LBB TO EAST OF INK. LITTLE CONVERGENCE ALONG IT AS SYNOPTIC
SCALE PRESSURE FALLS ACRS SRN ROCKIES ARE KEEPING WINDS WEST OF THE
DRYLINE BACKED TO S/SW. VISUAL INSPECTION LOCALLY REVEALED A FEW
RAGGED HIGH BASED CU HAVE BEEN ABLE TO FORM UNDERNEATH CIRRUS. LAPS
INDICATING BEST CAPE/CIN COMBINATION IS IN SW TX NEAR MAF WITH
POTENTIAL DEVELOPMENT MOST LIKELY THAT AREA. ADVECTION OF TSRA THAT
AREA COMBINED WITH EFFECTS FROM SHORTWAVE COMING OFF MEXICAN PLATEAU
AND APRROACH OF UPPER CLOSED LOW CURRENTLY OVER SRN CALIF AND ITS
ASSOCIATED BROAD SCALE LIFT AND MID LEVEL COOLING NECESSITATES
CONTINUED CHC POPS OVERNIGHT. SEVERE POTENTIAL EXISTS MAINLY FOR
EVENING HOURS SHOULD ACTIVITY MOVE NWD UP DRYLINE.

CLOSED LOW MOVES ONTO CENTRAL PLAINS SUNDAY WITH PACIFIC FRONT
EXITING THE FA BY/AROUND NOON. WINDY AND DUSTY CONDITIONS STILL ON
TARGET. SECONDARY FRONT PUSHES THROUGH SUNDAY NIGHT. CAA BEHIND
FRONT PRETTY IMPRESSIVE WITH SFC HIGH SETTLING OVER PANHANDLE
MONDAY.

EXTENDED BENIGN WITH UPPER RIDGING JUST TO OUR WEST. NO SIG INCREASE
IN THICKNESSES OR H85 TEMPS SUGGEST MILD TEMPS THROUGH MIDWEEK WITH
SOME WARMING THEREAFTER.

FRIONA     57/73/35/68  4000
TULIA      59/73/36/68  4000
CHILDRESS  66/80/43/68  4300
BROWNFIELtD 62/75/39/68  4000
LUBBOCK    63/75/40/68  4-00
ASPERMONT  68/82/50/71  3200

.LUB...NONE.

BARRITT

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:11 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb64 min
Apr 21, 8:40 PM CDTSevere Thunderstorm WarningLUBCastro50 min
Apr 21, 8:51 PM CDTTornado WarningLUBLamb24 min
Apr 21, 9:31 PM CDTSevere Thunderstorm WarningLUBCastro44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.